Glucophage, Glucophage XR User Reviews

Glucophage, Glucophage XR - User Reviews

Glucophage, Glucophage XR User Reviews

Now you can gain knowledge and insight about a drug treatment with Patient Discussions.

Here is a collection of user reviews for the medication Glucophage, Glucophage XR sorted by most helpful. Patient Discussions FAQs


Comment from: BillM, 55-64 Female on Treatment for 6 months - 1 year (Patient) Published: October 25

Acheived my A1c goals and lost weight also. No side effects. Generic pricing even for the extended release version.

Comment from: Grounded, 55-64 on Treatment for 1-2 years (Patient) Published: September 24

I've been a diabetic for two years, taken this medication only. I'm 5'5" , weigh 135 on a heavy day and always have been active. Was totally shocked when diagnosised with diabetes and really angry -- just didn't understand why or how. Now have it together and realize it could have been much worse.

Related Reading: diabetes

Comment from: gretch1, 65-74 on Treatment for 2-5 years (Patient) Published: September 03

Glucophage oral Medication has worked for me as it will not allow one to bottom out,the way I eat another medication would not hold me, I never eat three meals a day and some times I snack on something other then sitting down to a meal. The only thing I dislike is ,it uosets my stomach and causes a lot of gas , but then I figure the good out weighs the bad.

Comment from: jerry, 35-44 Female on Treatment for 10+ years Published: April 04

It seems to work, Temporarily. In the last 4 years I've had to increase my dosage, from 500 mgs a day to 2000 mgs a day. I'm 43 yrs old. I use to weigh 232 lbs. @ 5' 11'. Now @ 190 lbs. I wish there was another (healthier) way.

Comment from: JPeg, 55-64 on Treatment for 1-2 years (Patient) Published: October 20

I am taking 2000mg of metformin a day. 1000 in a.m. and 1000mg in p.m. I have been feeling my worst since starting this medicine over a year ago. Even though I have lost about 10 pounds, I am always getting stomach bloating and upset with severe vomiting after I take this medication. My body feels tired all the time and I don't have any energy. I've noticed that if I take my morning meds with metformin, I feel nauseated and vomits badly. I eat before taking this medication and I still get sick. It takes a whole day after taking my first dose, to feel good. Then I regrets the time in the evening or night that I have to take another 1000mg. I still get nauseated and sick with vomiting. I am going to request a change of meds when I return to my physician. This medicine has made my life miserable.

Comment from: sca, 55-64 on Treatment for less than 1 month (Patient) Published: October 27

I was recently diagnosed with Diabetes. Started on 500 mg daily to increase to 1000mg with in a week. I was started while I had a kidney infection. I was nauseated, listless, and had tightness in my chest. I was not sure which was causing the problem, the diabetes medicine or the antibiotic. I stopped the glucophage and felt better. When I finished the antibiotic and started back on the glucophage, the symptoms began again. Now stopped and feel better, but still no control over my sugar.

Related Reading: kidney infection

Comment from: JadeTreeLady, 55-64 on Treatment for 10+ years (Patient) Published: December 28

The only problem has been nausea, sometimes even when taken with food. Also, I just dicovered that I should noy have taken this with conjestive heart failure. Another case of doctors either being not informed or not paying attention.

Related Reading: heart failure

Comment from: Yaya, 35-44 on Treatment for 2-5 years (Patient) Published: September 22

I feel much better after taking Metformin. I have been using it for the past 2 years with no changes to my body. Very effective drug.

Comment from: MercThrasher, 55-64 Female on Treatment for 1-6 months (Patient) Published: September 08

Just three months in at 1000 mg a night. It has helped break a deadly non-exercise vicious circle and I'm walking an hour in the hills at least five times a week. BMI now out of the obese. Only complaint is too much urination by night, but this may be associated with painkillers. Early days, but so far, so very good.

Comment from: 35-44 Female on Treatment for 1-6 months (Patient) Published: July 24

Was diagnosed with Type 2 Diabetes about 5 months ago and have been on 2000 mg daily of this medication....Feel terrible all the time and have experienced almost every side effect possible so am going back to Dr. and requesting to be placed on something different! Have not heard anything good about this medication!


Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on RxList. The opinions expressed in the comments section are of the author and the author alone. RxList does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


Women's Health

Find out what women really need.

advertisement
advertisement
Use Pill Finder Find it Now See Interactions

Pill Identifier on RxList

  • quick, easy,
    pill identification

Find a Local Pharmacy

  • including 24 hour, pharmacies

Interaction Checker

  • Check potential drug interactions
Search the Medical Dictionary for Health Definitions & Medical Abbreviations